MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MDT SOFAMOR DANEK PUERTO RICO MFG CAPSTONE SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 2990822
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Country: china.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via manufacturer representative regarding a patient with an indication of lumbar disc herniation in need of lumbar tlif procedure used in spinal therapy.It was reported that when knocked the product into the intervertebral space half, in the middle, the product broke. there were no patient symptoms reported.There was a delay of less than 60 mins in overall procedure time.There were no fragments in the patient reported.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
Additional information: d9, h3, h6 h6.Device evaluation summary: visual and microscopic inspection confirmed the implant has been damaged.The ribs of the implant have been damaged/cracked which is consistent with material overload.It appears the implant has been broken and damaged from compressive overload when inserted into a tight area.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10768873
Report Number1030489-2020-01545
Device Sequence Number16425758
Product Code MAX
UDI-Device Identifier00613994291042
UDI-Public00613994291042
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K073291
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2990822
Device Catalogue Number2990822
Device Lot NumberH5556557
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2020
Supplement Date Received by Manufacturer01/22/2021
Initial Report FDA Received Date11/02/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR